ArticleThe journal of pediatric pharmacology and therapeutics : JPPT : the official journal of PPAG2024
A Rare Pediatric Case of Allopurinol-Induced Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS) Successfully Treated With Intravenous Immunoglobulins.
Article in The journal of pediatric pharmacology and therapeutics : JPPT : the official journal of PPAG, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 2 citations in OpenAlex.
- Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
10 authors at 3 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Allopurinol-induced drug reaction syndrome with eosinophilia and systemic symptoms (A-DRESS) is a well-described condition in adults, whereas it is uncommon among children. We describe a case of A-DRESS in a 16-year-old male with steroid-dependent nephrotic syndrome. He presented a life-threatening clinical course with persisting fever, skin rash, eosinophilia, lymphadenopathy, distributive shock, and herpesvirus 6 detection. The withdrawal of allopurinol and a combination of intravenous immunoglobulins (IVIGs) and systemic corticosteroids led to the patient's recovery without sequelae. Drug reaction with eosinophilia and systemic symptoms (DRESS) in pediatrics is rare and can present in a severe form. Early diagnosis and timely treatment are critical for prognostic purposes. This report suggests the potentially crucial role of IVIG in the treatment of patients with A-DRESS.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.